MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) CLAMP, DOUBLE SPINOUS PROCESS TALL; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) CLAMP, DOUBLE SPINOUS PROCESS TALL; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734723
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Return requested.Replacement double process tall clamp shipped to site 02/08/2017.Medtronic investigation of returned suspect device finds that, as reported, the retainer ring has been pulled from the tip of the adjustment screw by turning the screw further than the design will allow.As is, the screw will set the clamp but cannot release it.Pieces missing - physical damage.
 
Event or Problem Description
A medtronic representative reported that, while in a spine procedure, a washer broke off of the double process tall clamp while the surgeon was removing it from the patient.No further details regarding the damage, or how it occurred, were provided.The surgeon completed the procedure with the use of the navigation system.There was no delay of therapy.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
Correction: unique device identification (udi) updated to proper value.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.

Brand Name
CLAMP, DOUBLE SPINOUS PROCESS TALL
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key6376638
Report Number1723170-2017-00838
Device Sequence Number18843958
Product Code OLO
UDI-Device Identifier00643169936331
UDI-Public00643169936331
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 03/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734723
Device Lot Number150615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date03/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1